MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70900-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.Note: the meter is designed to report readings of 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings higher than 500 mg/dl.A "hi" display message indicates a reading higher than 500 mg/dl.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported that receiving a high reading on a hospital adc blood glucose meter.A health care professional reported a reading of greater than 500 mg/dl when compared to a laboratory reading of 133 mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained test strips.The complaint was not confirmed and no new issues were observed.All results were within range specification and no errors were observed during control solution testing.Product was found to be functioning within specification.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Test strips have not been returned.Extended investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.As the meter associated with this case was returned and no issues with the meter were observed, only activities related to the precision strips were performed.A dhr (device history review) for the precision strips was reviewed and the dhr showed the precision strips passed all tests prior to release.Retain testing was performed for the precision strips and all units performed within specification and passed.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show if the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7123791
Report Number2954323-2017-08856
Device Sequence Number1288182
Product Code NBW
UDI-Device Identifier00093815712848
UDI-Public(01)00093815712848(17)20190131(10)8707PC
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number70900-01
Device Catalogue Number71284
Device Lot Number8707PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/28/2017
09/25/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/18/2018
10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1